T Nation

Prostatitis, Water Retention and TRT


#1

My labs look great, Last one in April looked like this~Quest Lab

Estradiol20

PSA 2.1

SHBG 16

T-Free 353

T-Total 1204

T3 (Free) 4.3

Hematocrit 43.1

currently injecting test~ 0.42ml IM / 2x/wk

HCG 600iu SQ / 2x/wk

Anastrozole 0.5mg 5x per week

Sermorelin 500mcg SQ / qhs

When I feel good I feel great however I’ve begun retaining fluids and gaining weight and I have had a definite hard time keeping to a diet with weird cravings from time to time

After my last mild increase in T dosage I went from 180 to 190 pounds and after deciding that my IGF-1 was low at 118 last year and being put on the Sermorelin I gained up to 200

Just prior to that I had developed severe prostatitis and my PSA went alarmingly high, in the last week I was put on tamsulosin to see if it could relieve some of my prostate symptoms

Right now I’m at a point where I am feeling like I should ditch it all, eat clean and let my body get back to some sort of baseline so I can start again.

Any thoughts?


KSman is Here
#2

Age=52

2.5mg anastrozole per week is insane, as well as resultant E2=20pg/ml

please provide the T3 lab range, it its midrange is 3.2, then something is wrong

Please post oral body temperatures as suggested in this sticky: Thyroid Basics Explained

And see others here: About the T Replacement Category

hematocrit [HTC] 43.1 is very wrong for your T levels, suggesting a GI bleed blood loss.
any digestive issues or food allergies/sensitivities?
get an occult blood test done to detect blood in your poop

HCG 1200mg/week could be driving a lot of T–E2 inside your testes and [a competitive AI] anastrozole cannot control that and maybe that is the problem. A few guys are quite prone to this issue.

Prostate inflammation was sudden onset? suspect infection, it does happen. An antibiotic would then be needed. Otherwise, many guys on TRT do not have any problems with there prostate over years of TRT. In my case, my PSA slowly gets lower over the years.

diet: You may be having protein hungers and other food does not help. Try some protein shakes and see if that helps. The hCG can be a factor in you body utilizing more amino acids. But TRT alone can do this.

I think that you should go to 100iu hCG EOD and see if E2 drops. If that is happening, you may need to take anastrozole down near 1mg/week. If E2 crashes, you might feel bad quickly.

That anastrozole is probably stopping T–>E2 in peripheral tissues where this can take place for local utilization. While such effects are really not understood, some are aware of the potential for problems.


#3

The prostate issue occurred immediately after having a colonoscopy performed and it is non bacterial. At this time it seems to be chronic as it will get better for several days at a time. I will get with my doctor about the occult stool test, I do donate blood regularly but the labs weren’t performed anywhere near the time of the donation. Now I am wondering if there’s been some injury from the colonoscopy that may be causing bleeding.

I’m immediately dropping the HCG to your recommendations and seeing how that goes. I am also now wondering if my recent flareups of tendonitis may be related as well


#4

Tendons and joints can be a problem with low T and perhaps the high anastrozole dose is factoring into that.


#5

A follow up, I have no internal bleeding. The doctor suspects that I’ve had inhibited iron absorption due to too much coffee and tea along with cows milk. Combine that with a diet I was trying to follow that cut back on red meat and that may explain it.

T3 is now 3.5 and there’s no explanation for it having gone so high.

I’m making changes in what I eat and drink to be sure that I’m getting enough iron and absorbing it, I’ve also cut back on the anastrozole and HCG as you recommend I’ll see how those numbers look the next time I test

Thanks for the input and advice!